Oklahoma, 2023Wildfire in Oklahoma, April 8, 2023
April 8, 2023 · NWS OUN · 1 event in 1 county or zone
Warm, dry and breezy conditions lead to a fire start and spread across portions of Woods County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm, dry and breezy conditions lead to a fire start and spread across portions of Woods County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 8, 5:15 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 8, 5:15 AM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
615 AM CDT Sat Apr 8 2023
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 210 AM CDT Sat Apr 8 2023
Upper trough will move through the Rockies late today and tonight,
and in advance of this pressure falls will occur across the High
Plains with a return of south winds across the area. This will
promote a continuation of warming trend with most locales climbing
into the low to middle 70s this afternoon. One caveat is more in the
way of cloud cover, especially across the south may hinder temps
from climbing a few degrees today.
The south winds, along with developing cloud cover will also aid in
keeping overnight temperatures a bit warmer as we go through the
night Saturday night, especially across the northwest where
temperatures have been dropping down into the 30s last couple of
nights. Should see temps remain in the 40s tonight.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 210 AM CDT Sat Apr 8 2023
Upper trough will move slowly east into the Plains Sunday and Sunday
night with a few showers and thunderstorms spreading east across the
area Sunday afternoon and Sunday night. However, instability will
remain rather limited which will keep severe chances minimal.
Models still depict a lobe of energy dropping south from the
northern Plains on Monday, keeping rain chances in the forecast.
Although latest trends would suggest better chances may remain
further east than previous runs, limiting precip across western
sections of the area unfortunately. Rainfall amounts through this
time frame will be light with most locations receiving a trace to
perhaps as much as a quarter of an inch.
Models then close the system off over the northern gulf by mid-week
with mild and dry conditions until late week into the weekend when
another upper low approaches the area. This should be another chance
of rain and storms to the area.
Also with the warming temperatures, south winds increase late week,
which will elevate fire weather concerns, especially across
northwest Oklahoma.
&&
.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Sat Apr 8 2023
The 4,000 to 5,000 ft stratus deck currently observed over
southwest Oklahoma and western north Texas is expected to diminish
by mid-day. There is uncertainty, however, on cloud erosion time
frame as model guidance indicates these clouds may linger into
early afternoon. Otherwise, S/SE winds less than 12 knots are
expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 45 71 51 / 0 0 10 30
Hobart OK 71 44 72 49 / 0 0 30 40
Wichita Falls TX 71 47 73 52 / 0 0 10 30
Gage OK 75 45 73 44 / 0 20 50 30
Ponca City OK 72 41 74 50 / 0 0 10 30
Durant OK 71 46 71 52 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...01
Hazardous weather outlook, Apr 8, 2:22 AM CST, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
322 AM CDT Sat Apr 8 2023
OKZ004>048-050>052-TXZ083>090-090830-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
322 AM CDT Sat Apr 8 2023
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Fire Weather...
Much warmer and windy conditions will create elevated fire weather
conditions across northwest Oklahoma Wednesday and Thursday.
.Thunderstorms...
Thunderstorms will be possible on Sunday west and north of the
I-44 corridor, and again but over much of the area on Monday.
Severe weather is not expected at this time.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Wildfire, Woods
- When
- April 8, 7:44 AM CST to 1:44 PM CST
- Where
- Woods forecast zone
- Property damage
- $19,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
The 'Keller Fire' spread over 705 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in South Dakota, April 8 to 12, 20234 events
- High Wind in Washington, April 8 to 9, 202354 kt wind · 1 event
- Wildfire in Texas, April 8, 20231 event
- Avalanche in Montana, April 8, 20231 event
- Flood in North Carolina, April 8 to 9, 2023$2,000 · 1 event
- Heavy Snow in Alaska, April 8 to 9, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1092945.